MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number FLR02
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide more details, did a piece or pieces fall into the patient? if yes, were they retrieved? if yes, are they being returned with the device? if not, were they disposed of?.
 
Event or Problem Description
It was reported that during an unknown procedure, the plastic separated.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/23/2022.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the flr01 device was received with the retractor torn inside it's original packaging opened.However, it could not be determined what may have caused this condition.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: when the iris seal is closed, avoid sharp instrument contact, such as scissors, scalpel, needles, etc.With the elastomeric membranes, as puncture or tearing may occur.

Brand Name
DEXTRUS SMALL ACCESS RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14488163
Report Number3005075853-2022-03400
Device Sequence Number17327318
Product Code GCJ
UDI-Device Identifier10705036001966
UDI-Public10705036001966
Combination Product (Y/N)N
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFLR02
Device Catalogue NumberFLR01
Device Lot Number398A36
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown